Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 96, NWS Nashville, TN

June 2, 2004DeKalb County, Wilson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 2, 2004, 9:03 PM CDT for DeKalb County, Wilson County, Tennessee. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2004, 9:03 PM CDT (02:03 UTC)
Expired
Jun 2, 2004, 10:00 PM CDT
In force
57 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties DeKalb County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 63 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 5:10 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2004-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1302 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2004-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1302 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1472 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

021 
WUUS54 KOHX 030203
SVRBNA
TNC041-189-030300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
902 PM CDT WED JUN 2 2004

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DE KALB COUNTY IN TENNESSEE
  WILSON COUNTY IN TENNESSEE

* UNTIL 1000 PM CDT

* AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF ALEXANDRIA...OR 13 MILES
  NORTHWEST OF WOODBURY...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE ABOUT...
  7 MILES SOUTH OF ALEXANDRIA AROUND 920 PM CDT
  NEAR LIBERTY AROUND 930 PM CDT
  NEAR DOWELLTOWN AROUND 935 PM CDT
  
THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL, WHICH
MAY CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY
BUILDING AND AVOID WINDOWS.

LAT...LON 3607 8571 3587 8573 3587 8589 3598 8608
          3597 8622 3608 8624

$$

31

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 8:35 PM CDT, 28 minutes earlier.

Area forecast discussion, Jun 2, 8:35 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
835 PM CDT WED JUN 2 2004

.DISCUSSION...
TSTM ACTIVITY HAS DIMINISHED A LITTLE LAST HOUR BUT STILL GOING
STRONG SOME LOCATIONS. HOPEFUL THAT WATCH WILL BE ALLOWED TO EXPIRE
10 PM. REST OF FORECAST ON TRACK.
&&

.BNA WATCHES/WARNINGS/ADVISORIES...
SEVERE TSTM WATCH TIL 10 PM ALL BUT FAR NW.
&&

MAG
Hazardous weather outlook, Jun 2, 9:53 AM CDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
953 AM CDT WED JUN 2 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-031030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
953 AM CDT WED JUN 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL CROSS THE REGION TODAY, BRINGING SCATTERED
THUNDERSTORMS TO THE MID STATE. THERE IS A SLIGHT RISK OF SOME
STORMS REACHING SEVERE CRITERIA, WITH LARGE HAIL AND DAMAGING
STRAIGHT LINE WINDS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF WEATHER SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED
THIS AFTERNOON AS THUNDERSTORMS DEVELOP.

ROSE

In the hours before

Local storm report, Jun 2, 8:13 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
813 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0812 PM     HAIL             4 ENE CLARKSVILLE       36.58N 87.28W
06/02/2004  1.00 INCH        MONTGOMERY         TN   OTHER FEDERAL

&&

MED
Local storm report, Jun 2, 8:17 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
817 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             2 N CLARKSVILLE         36.59N 87.35W
06/02/2004  1.00 INCH        MONTGOMERY         TN   OTHER FEDERAL

&&

MED
Local storm report, Jun 2, 8:22 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
822 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     1 N ERIN                36.33N 87.70W
06/02/2004                   HOUSTON            TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ACROSS HOUSTON COUNTY

&&

MED
Local storm report, Jun 2, 8:24 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
824 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0823 PM     HAIL             3 NE SMITHVILLE         35.99N 85.78W
06/02/2004  0.75 INCH        DE KALB            TN   AMATEUR RADIO

&&

MED
Local storm report, Jun 2, 8:54 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
854 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0818 PM     HAIL             10 SSE LEBANON          36.08N 86.25W
06/02/2004  0.75 INCH        WILSON             TN   AMATEUR RADIO

&&

MED
Local storm report, Jun 2, 8:58 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
858 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             8 NE SMITHVILLE         36.04N 85.72W
06/02/2004  0.75 INCH        DE KALB            TN   LAW ENFORCEMENT

&&

MED

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:09 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart51 min
Jun 2, 7:16 PM CDTSevere Thunderstorm WarningOHXWilson44 min
Jun 2, 7:33 PM CDTSevere Thunderstorm WarningOHXRutherford57 min
Jun 2, 7:34 PM CDTSevere Thunderstorm WarningOHXBenton, Humphreys, Perry46 min
Jun 2, 7:46 PM CDTTornado WarningOHXMontgomery, Stewart29 min
Jun 2, 7:50 PM CDTSevere Thunderstorm WarningOHXHickman55 min
Jun 2, 7:59 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Wilson61 min
Jun 2, 8:14 PM CDTSevere Thunderstorm WarningOHXMontgomery, Robertson46 min
Jun 2, 8:43 PM CDTSevere Thunderstorm WarningOHXHickman47 min
Jun 2, 8:45 PM CDTFlash Flood WarningOHXDeKalb, Wilson2 hr
Jun 2, 8:59 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson46 min
Jun 2, 9:00 PM CDTSevere Thunderstorm WarningOHXPutnam45 min
Jun 2, 9:13 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson47 min
Jun 2, 9:22 PM CDTSevere Thunderstorm WarningOHXCumberland38 min
Jun 2, 9:27 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson33 min
Jun 2, 10:15 PM CDTFlash Flood WarningOHXCumberland3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.